Alert archive / Oregon / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Medford, OR

January 22, 20147 counties in Oregon; Siskiyou County, California

NWS Medford, OR issued this red flag warning at Jan 22, 2014, 1:40 PM PST for 7 counties in Oregon; Siskiyou County, California. It took effect at Jan 23, 2014, 12:00 AM PST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 1:40 PM PST (21:40 UTC)
In effect from
Jan 23, 2014, 12:00 AM PST
Expired
Jan 24, 2014, 12:00 PM PST
In force
36 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lane County, OR

The radar

The Medford radar (KMAX), 80 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2014-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2014-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WWUS86 KMFR 222140
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
140 PM PST WED JAN 22 2014

CAZ282-284-222245-
/O.CAN.KMFR.FW.A.0001.140124T0600Z-140124T2000Z/
SHASTA-TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
140 PM PST WED JAN 22 2014

...FIRE WEATHER WATCH IS CANCELLED FOR COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 282 AND
284...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE
WEATHER WATCH. 

* AFFECTED AREA: FIRE WEATHER ZONES EASTERN 282 AND ALL OF 284.
  THE STRONGEST WINDS AND LOWEST HUMIDITIES WILL OCCUR WEST OF
  THIS AREA.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

$$

CAZ281-ORZ616-617-620>623-230945-
/O.UPG.KMFR.FW.A.0001.140124T0600Z-140124T2000Z/
/O.NEW.KMFR.FW.W.0001.140124T0600Z-140124T2000Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-UMPQUA BASIN-
UMPQUA NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
140 PM PST WED JAN 22 2014

...RED FLAG WARNING IN EFFECT FROM 10 PM THURSDAY TO NOON PST
FRIDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONES 281...616...617...620...621...
622 AND 623...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 PM THURSDAY TO NOON PST
FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: FIRE WEATHER ZONES 281...622...621...623...
  616...617 AND 620. THE GREATEST DANGER WILL BE AT ELEVATIONS
  BETWEEN 2500 AND 5000 FEET...EXCEPT DOWN TO NEAR SEA LEVEL AT
  THE COAST.

* WIND...EAST WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH POSSIBLE.

* HUMIDITY...MAXIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT.

* IMPACTS...THE COMBINATION OF DRY CONDITIONS...GUSTY EAST
  WINDS...AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER
  CONDITIONS WHERE ANY NEW IGNITIONS COULD EXPERIENCE RAPID FIRE
  GROWTH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT GO.USA.GOV/ZYV5.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ280-230945-
/O.UPG.KMFR.FW.A.0001.140124T0600Z-140124T2000Z/
/O.NEW.KMFR.FW.W.0001.140123T0800Z-140124T2000Z/
WESTERN KLAMATH NATIONAL FOREST-
140 PM PST WED JAN 22 2014

...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
FRIDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONE 280...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: FIRE WEATHER ZONE 280 ABOVE 3500 FEET.  

* WIND...EAST WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH POSSIBLE.

* HUMIDITY...MAXIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT.

* IMPACTS...THE COMBINATION OF DRY CONDITIONS...GUSTY EAST 
  WINDS...AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER 
  CONDITIONS WHERE ANY NEW IGNITIONS COULD EXPERIENCE RAPID FIRE 
  GROWTH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT GO.USA.GOV/ZYV5


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ615-619-230945-
/O.UPG.KMFR.FW.A.0001.140124T0600Z-140124T2000Z/
/O.NEW.KMFR.FW.W.0001.140123T0800Z-140124T2000Z/
SOUTH CENTRAL OREGON COAST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
140 PM PST WED JAN 22 2014

...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
FRIDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONES 615 AND 619...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: FIRE WEATHER ZONES SOUTHERN 615 AND 619 

* WIND...EAST WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH POSSIBLE.

* HUMIDITY...MAXIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT.

* IMPACTS...THE COMBINATION OF DRY CONDITIONS...GUSTY EAST 
  WINDS...AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER 
  CONDITIONS WHERE ANY NEW IGNITIONS COULD EXPERIENCE RAPID FIRE 
  GROWTH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT GO.USA.GOV/ZYV5.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ618-230945-
/O.NEW.KMFR.FW.W.0001.140123T0800Z-140124T2000Z/
SOUTHERN OREGON COAST-
140 PM PST WED JAN 22 2014

...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
FRIDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONE 618...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
FRIDAY. 

* AFFECTED AREA: FIRE WEATHER ZONE 618 

* WIND...EAST WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH POSSIBLE.

* HUMIDITY...MAXIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT.

* IMPACTS...THE COMBINATION OF DRY CONDITIONS...GUSTY EAST 
  WINDS...AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER 
  CONDITIONS WHERE ANY NEW IGNITIONS COULD EXPERIENCE RAPID FIRE 
  GROWTH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
420 
WWUS86 KMFR 230942
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
142 AM PST THU JAN 23 2014

CAZ281-ORZ616-617-620>623-232145-
/O.CON.KMFR.FW.W.0001.140124T0600Z-140124T2000Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-UMPQUA BASIN-
UMPQUA NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
142 AM PST THU JAN 23 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THURSDAY TO NOON
PST FRIDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONES 281...616...617...620...621...
622 AND 623...

* AFFECTED AREA: FIRE WEATHER ZONES 281...622...621...623... 
  616...617 AND 620. THE GREATEST DANGER WILL BE AT ELEVATIONS 
  BETWEEN 2500 AND 5000 FEET...EXCEPT DOWN TO NEAR SEA LEVEL AT 
  THE COAST.

* WIND...EAST WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH POSSIBLE.

* HUMIDITY...MAXIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT.

* IMPACTS...THE COMBINATION OF DRY CONDITIONS...GUSTY EAST 
  WINDS...AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER 
  CONDITIONS WHERE ANY NEW IGNITIONS COULD EXPERIENCE RAPID 
  FIRE GROWTH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  GO.USA.GOV/ZYV5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ280-ORZ618-232145-
/O.CON.KMFR.FW.W.0001.000000T0000Z-140124T2000Z/
WESTERN KLAMATH NATIONAL FOREST-SOUTHERN OREGON COAST-
142 AM PST THU JAN 23 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PST FRIDAY FOR
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
WEATHER ZONE 618...

* AFFECTED AREA: FIRE WEATHER ZONE 618

* WIND...EAST WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH POSSIBLE.

* HUMIDITY...MAXIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT.

* IMPACTS...THE COMBINATION OF DRY CONDITIONS...GUSTY EAST 
  WINDS...AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER 
  CONDITIONS WHERE ANY NEW IGNITIONS COULD EXPERIENCE RAPID 
  FIRE GROWTH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ615-619-232145-
/O.CON.KMFR.FW.W.0001.000000T0000Z-140124T2000Z/
SOUTH CENTRAL OREGON COAST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
142 AM PST THU JAN 23 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PST FRIDAY FOR
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
WEATHER ZONES 615 AND 619...

* AFFECTED AREA: FIRE WEATHER ZONES SOUTHERN 615 AND 619

* WIND...EAST WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH POSSIBLE.

* HUMIDITY...MAXIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT.

* IMPACTS...THE COMBINATION OF DRY CONDITIONS...GUSTY EAST 
  WINDS...AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER 
  CONDITIONS WHERE ANY NEW IGNITIONS COULD EXPERIENCE RAPID 
  FIRE GROWTH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  GO.USA.GOV/ZYV5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
389 
WWUS86 KMFR 232135
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
135 PM PST THU JAN 23 2014

CAZ281-ORZ616-617-620>623-241500-
/O.CON.KMFR.FW.W.0001.140124T0600Z-140124T2000Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-UMPQUA BASIN-
UMPQUA NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
135 PM PST THU JAN 23 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
   NOON PST FRIDAY FOR COMBINATION OF STRONG WINDS AND LOW 
   RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES
   281...616...617...620...621... 622 AND 623...

* AFFECTED AREA: FIRE WEATHER ZONES 281...622...621...623... 
  616...617 AND 620. THE GREATEST DANGER WILL BE AT ELEVATIONS 
  BETWEEN 2500 AND 5000 FEET...EXCEPT DOWN TO NEAR SEA LEVEL AT 
  THE COAST.

* WIND...EAST WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH POSSIBLE.

* HUMIDITY...MAXIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT...
  EXCEPT 25 TO 40 PERCENT ZONE 617 AND 623.

* IMPACTS...THE COMBINATION OF DRY CONDITIONS...GUSTY EAST 
  WINDS...AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER 
  CONDITIONS WHERE ANY NEW IGNITIONS COULD EXPERIENCE RAPID 
  FIRE GROWTH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  GO.USA.GOV/ZYV5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ280-ORZ618-241500-
/O.CON.KMFR.FW.W.0001.000000T0000Z-140124T2000Z/
WESTERN KLAMATH NATIONAL FOREST-SOUTHERN OREGON COAST-
135 PM PST THU JAN 23 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PST FRIDAY FOR
   COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR 
   FIRE WEATHER ZONE 618...

* AFFECTED AREA: FIRE WEATHER ZONE 618

* WIND...EAST WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH POSSIBLE.

* HUMIDITY...MAXIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT.

* IMPACTS...THE COMBINATION OF DRY CONDITIONS...GUSTY EAST 
  WINDS...AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER 
  CONDITIONS WHERE ANY NEW IGNITIONS COULD EXPERIENCE RAPID 
  FIRE GROWTH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ615-619-241500-
/O.CON.KMFR.FW.W.0001.000000T0000Z-140124T2000Z/
SOUTH CENTRAL OREGON COAST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
135 PM PST THU JAN 23 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PST FRIDAY FOR
   COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
   FIRE WEATHER ZONES 615 AND 619...

* AFFECTED AREA: FIRE WEATHER ZONES SOUTHERN 615 AND 619.

* WIND...EAST WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH POSSIBLE.

* HUMIDITY...MAXIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT.

* IMPACTS...THE COMBINATION OF DRY CONDITIONS...GUSTY EAST 
  WINDS...AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER 
  CONDITIONS WHERE ANY NEW IGNITIONS COULD EXPERIENCE RAPID 
  FIRE GROWTH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  GO.USA.GOV/ZYV5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

VISIT US AT WWW.WEATHER.GOV/MEDFORD

STOCKTON
489 
WWUS86 KMFR 241242
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
442 AM PST FRI JAN 24 2014

CAZ281-ORZ616-617-620>623-242000-
/O.CON.KMFR.FW.W.0001.000000T0000Z-140124T2000Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-UMPQUA BASIN-
UMPQUA NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
442 AM PST FRI JAN 24 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY FOR
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
WEATHER ZONES 281...616...617...620...621... 622 AND 623...

* AFFECTED AREA: FIRE WEATHER ZONES 281...622...621...623... 
  616...617 AND 620. THE GREATEST DANGER WILL BE AT ELEVATIONS 
  BETWEEN 2500 AND 5000 FEET...EXCEPT DOWN TO NEAR SEA LEVEL AT 
  THE COAST.

* WIND...EAST WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH POSSIBLE.

* HUMIDITY...MAXIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT... 
  EXCEPT 25 TO 40 PERCENT ZONE 617 AND 623.

* IMPACTS...THE COMBINATION OF DRY CONDITIONS...GUSTY EAST 
  WINDS...AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER 
  CONDITIONS WHERE ANY NEW IGNITIONS COULD EXPERIENCE RAPID 
  FIRE GROWTH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  GO.USA.GOV/ZYV5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ280-ORZ615-618-619-242000-
/O.CON.KMFR.FW.W.0001.000000T0000Z-140124T2000Z/
WESTERN KLAMATH NATIONAL FOREST-SOUTH CENTRAL OREGON COAST-
SOUTHERN OREGON COAST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
442 AM PST FRI JAN 24 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY FOR   
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR   
FIRE WEATHER ZONE 618...

* AFFECTED AREA: FIRE WEATHER ZONE 618

* WIND...EAST WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH POSSIBLE.

* HUMIDITY...MAXIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT.

* IMPACTS...THE COMBINATION OF DRY CONDITIONS...GUSTY EAST 
  WINDS...AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER 
  CONDITIONS WHERE ANY NEW IGNITIONS COULD EXPERIENCE RAPID 
  FIRE GROWTH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
431 
WWUS86 KMFR 241959
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1159 AM PST FRI JAN 24 2014

CAZ281-ORZ616-617-620>623-242100-
/O.EXP.KMFR.FW.W.0001.000000T0000Z-140124T2000Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-UMPQUA BASIN-
UMPQUA NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
1159 AM PST FRI JAN 24 2014

...RED FLAG WARNING WILL EXPIRE AT NOON PST TODAY...

THE RED FLAG WARNING WILL EXPIRE AT NOON PST TODAY. 

$$

CAZ280-ORZ615-618-619-242100-
/O.EXP.KMFR.FW.W.0001.000000T0000Z-140124T2000Z/
WESTERN KLAMATH NATIONAL FOREST-SOUTH CENTRAL OREGON COAST-
SOUTHERN OREGON COAST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
1159 AM PST FRI JAN 24 2014

...RED FLAG WARNING WILL EXPIRE AT NOON PST TODAY...

THE RED FLAG WARNING WILL EXPIRE AT NOON PST TODAY.  

$$

VISIT US AT WWW.WEATHER.GOV/MEDFORD

STOCKTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jan 22, 8:52 AM PST, 4 hours 48 minutes earlier.

Area forecast discussion, Jan 22, 8:52 AM PST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
852 AM PST WED JAN 22 2014

.SHORT TERM...THE HIGH PRESSURE RIDGE JUST OFF THE COAST WILL
STRENGTHEN TODAY WHILE A SHORTWAVE MOVES DOWN THE EAST SIDE OF THE
RIDGE INTO EASTERN OREGON AND IDAHO. THEN ON THURSDAY THE STRONG
RIDGE PERSISTS TO THE NORTH WITH AN UPPER LOW SETTING UP TO THE
SOUTH OVER NORTHERN CALIFORNIA. THIS PATTERN IS EXPECTED TO BRING
CONTINUED DRY WEATHER WITH STRONG OFFSHORE FLOW DEVELOPING OVER
THE RIDGES TONIGHT INTO THURSDAY AND FRIDAY. IN THE VALLEYS EXPECT
A DECREASE IN FOG BY THURSDAY NIGHT, EXCEPT POSSIBLY IN THE
ROSEBURG AND GRANTS PASS AREAS. ON THE RIDGES, THE MAIN CONCERN
WILL BE WITH THE STRONG GUSTY WINDS AND DRY AIR.

UPDATED THE CURRENT FORECAST FOR TODAY OF FOG AND SKY COVER BASED
ON THE LATEST SATELLITE DATA.

&&

.AVIATION...BASED ON THE 22/12Z TAF CYCLE.
FOG IS  PRESENT THROUGH MANY OF THE VALLEYS IN SW OREGON AND WILL
AFFECT KRBG AND KMFR WITH IFR TO LIFR VIS AND CIGS THIS MORNING. THIS
FOG AND STRATUS SHOULD BURN OFF TO AT LEAST MVFR IN ALL AREAS LATE
THIS MORNING WITH CLEARING TO VFR IN THE AFTERNOON. ELSEWHERE, VFR
CONDITIONS WILL CONTINUE THROUGH THURSDAY.

&&

.MARINE...LONG PERIOD MODERATE WEST SWELL WILL SUBSIDE THIS AFTERNOON
AND BUILD AGAIN LATE THURSDAY. WINDS WILL INCREASE THIS AFTERNOON
AND BECOME GUSTY WITH THE HIGHEST WIND SPEEDS IN THE SOUTHERN OUTER
ZONE. HIGH PRESSURE LATE IN THE WEEK AND INTO THE WEEKEND WINDS
WILL ALLOW WINDS TO BECOME LIGHT SOUTHERLY.

&&

.PREV DISCUSSION... /ISSUED 345 AM PST WED JAN 22 2014/

DISCUSSION...MODIS-VIIRS NIGHTTIME MICROPHYSICS RGB SATELLITE
IMAGERY VIA NASA/SPORT REVEALS PRETTY MUCH THE STATUS QUO THIS
MORNING. COMPARED TO YESTERDAY'S SATELLITE IMAGE AT ABOUT THE SAME
TIME, IT APPEARS NEARLY IDENTICAL WITH RESPECT TO WHERE THE LOW
CLOUDS AND FOG ARE...JUST PERHAPS A SLIGHTLY SHALLOWER FOG IN
PORTIONS OF THE ROGUE VALLEY. DENSE FOG ADVISORIES (NPWMFR) ARE UP
FOR THE UMPQUA/ROGUE VALLEYS UNTIL 10 AM THIS MORNING. COULD ALSO
BE SOME SLIPPERY SPOTS ON AREA ROADS WHERE TEMPERATURES HAVE
FALLEN BELOW FREEZING. MOST AREAS BROKE OUT YESTERDAY WITH THE
EXCEPTION OF GRANTS PASS. EXPECT A SIMILAR SCENARIO TODAY. AS A
RESULT, HAVE NUDGED MAX TEMPS HIGHER IN MEDFORD...UP INTO THE LOW
50S...WHILE KEEPING GRANTS PASS DOWN CLOSER TO THE MID 40S.

AN UPPER LEVEL SHORT WAVE WILL DIVE SOUTHEASTWARD INTO THE GREAT
BASIN TODAY BRINGING SLIGHT COOLING ALOFT TO AREAS EAST OF THE
CASCADES. THOSE AREAS SHOULD HAVE MAX TEMPS A FEW DEGREES LOWER
THAN YESTERDAY. OFFSHORE FLOW WILL COMMENCE LATER TODAY AND
TONIGHT AS THIS SYSTEM MOVES INTO UTAH AND SURFACE HIGH PRESSURE
BUILDS TO THE NORTH. ANOTHER FAST-MOVING SHORT WAVE WILL DIVE
SOUTHWARD THROUGH OREGON INTO NORTHERN CALIFORNIA TONIGHT INTO
THURSDAY. A STRONG RIDGE WILL DEVELOP OFF THE BRITISH COLUMBIA
COAST AND THIS WILL ALLOW THE SHORT WAVE TO DEVELOP INTO A CLOSED
LOW AS IT MOVES WESTWARD OFFSHORE IN THE EASTERLY FLOW ALOFT. THIS
SYSTEM HAS VIRTUALLY NO MOISTURE WITH IT, SO WE'RE NOT EXPECTING
ANY PRECIPITATION. STRONG OFFSHORE FLOW DEVELOPS THURSDAY AND
PEAKS THURSDAY NIGHT INTO FRIDAY AS A STRONG WEST-EAST SURFACE
PRESSURE GRADIENT SETS UP. THIS WILL CAUSE GUSTY WINDS OVER THE
EAST SIDE AND OVER THE MID SLOPES AND RIDGES FROM THE CASCADES
WEST. DUE TO THE INCREASE IN WINDS AND EXPECTED MIXING, HAVE
DECIDED TO END THE AIR STAGNATION ADVISORY EAST OF THE CASCADES
A BIT SOONER...THURSDAY MORNING. OVER THE WEST SIDE VALLEYS,
CONFIDENCE IS NOT HIGH IN WINDS REACHING THE SURFACE TO MIX OUT
THE INVERSION, SO HAVE CONTINUED THE AIR STAGNATION ADVISORY
THERE THROUGH EARLY SATURDAY. IT MAY NEED TO BE EXTENDED OR RE-
ISSUED AS THE RIDGE ALOFT BUILDS OVERHEAD AGAIN THIS WEEKEND AND
OFFSHORE FLOW EASES. THE RIDGE WILL HOLD THROUGH AT LEAST MONDAY,
THEN A PACIFIC SYSTEM WILL ATTEMPT TO MOVE ONSHORE MONDAY NIGHT
INTO TUESDAY. MODELS CONTINUE TO WAVER ON THE STRENGTH OF THIS
SYSTEM, BUT RIGHT NOW MODELS APPEAR WEAK. HAVE MAINTAINED THE
GOING FORECAST OF SLIGHT CHANCE TO CHANCE POPS...HIGHEST ON THE
COAST. SPILDE

FIRE WEATHER...A SIGNIFICANT OFFSHORE FLOW EVENT IS EXPECTED TO
COMMENCE TODAY INCREASING TONIGHT INTO THURSDAY MORNING, THEN
PEAKING THURSDAY INTO FRIDAY MORNING. THIS IS IN RESPONSE TO TWO
STRONG SHORT WAVE DISTURBANCES TRACKING SOUTHWARD FROM BRITISH
COLUMBIA. THE FIRST WILL MOVE INTO THE GREAT BASIN TONIGHT WHILE
THE SECOND TAKES A MORE WESTERLY TRAJECTORY THROUGH OREGON INTO
NORTHERN CALIFORNIA THURSDAY. MEANWHILE, MID-LEVEL RIDGING WILL
DEVELOP ALONG THE BRITISH COLUMBIA COAST. THIS WILL ALLOW THE
SECOND SHORTWAVE TO MOVE WESTWARD DEVELOPING INTO A CLOSED LOW AS
IT MOVES OFFSHORE IN THE BROAD EASTERLY FLOW ALOFT THURSDAY NIGHT
INTO FRIDAY. A STRONG WEST-EAST SURFACE PRESSURE GRADIENT WILL
RESULT THURSDAY NIGHT INTO FRIDAY AND THIS WILL ALLOW FOR GOOD MID
SLOPE AND RIDGE WINDS IN THE 15-25 MPH RANGE WITH GUSTS TO 35 MPH.
COULD SEE SOME GUSTS TO 40 MPH IN CHANNELED AREAS. IT HAS BEEN
EXCEPTIONALLY DRY SINCE OCTOBER AND THIS HAS RESULTED IN VERY DRY
FUELS FOR THIS TIME OF YEAR. THESE WINDS, COMBINED WITH RH
RECOVERIES ONLY IN THE 20-30 PERCENT RANGE COULD RESULT IN FIRE
WEATHER CONCERNS. A FIRE WEATHER WATCH (RFWMFR) DETAILS THIS
POTENTIAL HAZARD. SPILDE

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL 10 AM PST THURSDAY FOR ORZ029>031.
     FIRE WEATHER WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR ORZ615>617-619>624.
     AIR STAGNATION ADVISORY UNTIL 4 AM PST SATURDAY FOR
     ORZ023-024-026.
     DENSE FOG ADVISORY UNTIL 10 AM PST THIS MORNING FOR
     ORZ021-023-024-026.

CA...FIRE WEATHER WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR CAZ280>282-284.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 4 PM THIS AFTERNOON TO 1 AM
     PST THURSDAY FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM PST THURSDAY
     FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR WINDS FROM 4 PM THIS AFTERNOON TO 4 PM
     PST THURSDAY FOR PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST FRIDAY
     FOR PZZ370-376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 4 PM
     PST THURSDAY FOR PZZ376.

CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 8:21 PM PSTDense Fog AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine14 hr
Jan 22, 2:43 PM PSTSmall Craft Advisory for WindsMFR22 hr

Nearby

Red Flag Warnings in Oregon, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.